Evidence map›Paper›PMID 32582418›Full record

ArticleClinics and practice2020

Severe immune thrombocytopenia induced by a single dose of nivolumab in a patient with advanced non-small cell lung cancer.

Adam Khorasanchi, Roger Keresztes

Open access · goldAbstract read
In one paragraph

Article in Clinics and practice, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.3field-weighted citation impact, top 39% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 7 citations in OpenAlex.

  1. Review
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors at 1 institution in 1 country.

Adam KhorasanchiDepartment of Medicine, Stony Brook University Hospital, NY, USA.
Roger KeresztesDepartment of Medicine, Stony Brook University Hospital, NY, USA.
Stony Brook University Hospital · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Nivolumab-induced immune thrombocytopenia (ITP) is a rare process with few reported cases. We present a 67-year-old man with advanced non-small cell lung cancer who was hospitalized with severe thrombocytopenia. Physical exam was notable for petechiae across his chest and extremities as well as bullae in his oral cavity. The patient initially received high-dose glucocorticoids and intravenous immuno - globulin, but did not respond to treatment. He was then started on weekly rituximab and after three doses, there was complete resolution of his thrombocytopenia. Altogether, his presentation was an extreme case and rare side effect of immune checkpoint therapy, known as nivolumab-induced ITP. Diagnosis of nivolumab-induced ITP is challenging given the lack of specific testing and a wide differential diagnosis. There are few cases reporting severe ITP following nivolumab treatment. We highlight the importance of recognizing and treating this rare complication of immunotherapy.

Indexed as

immune checkpoint inhibitorimmunerelated thrombocytopeniaNivolumabnon-small cell lung cancer

Identifiers

PMID32582418
PMCPMC7308713
OpenAlexW3035893083

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.